Moon face from steroid use during back surgery

Patient

Q: I was on prednisone for six weeks before and after my back surgery. i have been off of it for 3 weeks now and my moon face has not gone away fully. when should i expect my moon face to be gone and my face to return to normal? will it go away for sure?

Symptoms:  Round puffy face
Doctor

A:   Hello. Welcome to ask the doctor.
Usually it takes months together for the side effects of steroids to wane off completely. It might take 5-6 months or even more depending on the factors like the dose you were given, the period you were given steroids , serum cortisol levels etc. In most of the cases, moon facies disappear completely.
I hope it helps.
Stay healthy.

Related Q&A

Q: Chronic lower back pain a right shoulder stuffiness

Q: I had an MRI for some back problems but it came back with this: "Small 1.3 cm lesion in the prepontine cistern, ...

Q: Recent MRI was given to me without results. I have to wait until later in the week to get them.

Q: 23 y.o. female had lower right back pain for about 1 year following a burning pain from bending over (I thought it wa...

Q: Hello, I'm Adriana, I just received MRI results of my brain, I'm 40 yrs old, suffer from migraines, tension headaches...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews